MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: a service engineer (se) inspected the device and found that the direct current (dc) to dc converter printed circuit board assembly (pcba) needed replacement.Photographs of the board showed a burnt c83 capacitor on the pcb.If additional information is received, a supplemental medwatch report with the findings will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during testing, smoke emerged from the 980 ventilator breath delivery unit (bdu) electronic side when it was turned on.The unit was reported to have alarmed loudly "system error".The ventilator was not in use on a patient at the time of the event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key10667750
Report Number8020893-2020-00163
Device Sequence Number14464073
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1